MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MONOPOLAR CAUTERY INSTRUMENT

INTUITIVE SURGICAL, INC ENDOWRIST SP; MONOPOLAR CAUTERY INSTRUMENT
Model Number 430101-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after a da vinci-assisted prostatectomy-simple transvesical surgical procedure, single port (sp) monopolar cautery instrument tip broke off after the procedure when the surgical tech was removing the spatula tip.The spatula tip was thrown away by the tech.The procedure was completed with no reported injury.Intuitive followed up and obtained additional information.The instrument was inspected prior to use.The surgical task was being performed when the issue occurred was the surgical tech was removing the spatula tip from instrument when it broke off, said she didn¿t think to save the spatula tip for analysis and threw it away.The contact person did not believe the instrument did not collide with any other instrument.The incident did not involve a fragment falling inside the patient.There were no tests like an x-ray or ultrasound performed to check for remaining fragments.The patient has not returned to the hospital due to the experiencing any complication related to retaining a foreign object.Patient demographics were not provided.
 
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The monopolar cautery instrument was analyzed and found to have a broken tube adapter.The broken piece was not returned and measures approximately 3.85mm x 2.25mm in size.The instrument was found to have a broken conductor wire at the distal end at the tube adapter.No signs of thermal damage were observed.The conductor wire broke as result of the break in the tube adapter.The probable root cause of a damaged tube adapter is attributed to either tip accessory installation issues or damage during use.This issue can be resolved by using an alternate instrument to complete the procedure.

Brand Name
ENDOWRIST SP
Common Device Name
MONOPOLAR CAUTERY INSTRUMENT
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23663494
Report Number2955842-2025-46611
Device Sequence Number10260290
Product Code NAY
UDI-Device Identifier00886874124147
UDI-Public(01)00886874124147(10)H10250909
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K241814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430101-01
Device Catalogue Number430101
Device Lot NumberH10250909 0001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/12/2025
Initial Report FDA Received Date11/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown